| Model Number |
8888123404P |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/22/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during use, there was pinkhole/blood leak in the extension tubing below the clamp.Chloraprep was used on the device as the cleaning agent and was used to treat the insertion site prior to product placement.Tego was utilized and there was no luer adapter issue.Flushing was done and nothing unusual was observed on the device prior to use and after flushing.No any other defects or damages were found on the catheter where the leak was observed.The amount of blood lost was negligible and blood transfusion or other intervention/treatment was not required.They had to replace the catheter to resolve the issue and it was used successfully and the treatment was completed.There was no patient injury.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during the dialysis session (some time after the catheter had been implanted), there was pinhole/blood leak in the extension tubing below the clamp.Catheter was not repaired.Chloraprep was used on the device as the cleaning agent and was used to treat the insertion site prior to product placement.Tego was utilized and there was no luer adapter issue.Flushing was done and nothing unusual was observed on the device prior to use and after flushing.No any other defects or damages were found on the catheter where the leak was observed.The amount of blood lost was negligible and blood transfusion or other intervention/treatment was not required.They had to replace the catheter to resolve the issue and it was used successfully and the treatment was completed.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6.H3: evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: the catheter appeared intact.Only the catheter was received.A functional evaluation found that a test guide wire was inserted and passed through with no occlusion.The catheter was submerged into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage air bubbles were present on the red port side at the extension tube.The blue port side was tested with acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the hole in the exertion tube may occur when mishandled during clinical application.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.